Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 71, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 23, 2014, 6:14 PM MDT for Albany County, Laramie County, Wyoming. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2014, 6:14 PM MDT (00:14 UTC)
- Expired
- Jun 23, 2014, 7:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 55 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:25 PM MDT | HAIL 0.5 | 10 S Laramie, WY | |
| Jun 23, 6:28 PM MDT | HAIL 0.5 | 8 Se Laramie, WY | PEA TO DIME SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 4:06 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
812
WUUS55 KCYS 240014
SVRCYS
WYC001-021-240100-
/O.NEW.KCYS.SV.W.0071.140624T0014Z-140624T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
614 PM MDT MON JUN 23 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING...
WEST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 700 PM MDT
* AT 613 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIE CITY
CAMPGROUND...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TIE CITY CAMPGROUND...YELLOW PINE CAMPGROUND AND NORTH CROW
CAMPGROUND.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 315 AND 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4150 10541 4132 10515 4111 10550 4118 10566
TIME...MOT...LOC 0015Z 221DEG 16KT 4122 10549
HAIL...1.00IN
WIND...60MPH
$$
MAZUR1 follow-up statement
654
WWUS55 KCYS 240047
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
647 PM MDT MON JUN 23 2014
WYC001-021-240100-
/O.CON.KCYS.SV.W.0071.000000T0000Z-140624T0100Z/
ALBANY WY-LARAMIE WY-
647 PM MDT MON JUN 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LARAMIE AND SOUTHEASTERN ALBANY COUNTIES UNTIL 700 PM MDT...
AT 645 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTH CROW CAMPGROUND TO TIE SIDING...AND MOVING EAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN ALBANY AND WESTERN LARAMIE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4141 10527 4132 10515 4111 10550 4117 10563
TIME...MOT...LOC 0047Z 249DEG 20KT 4127 10526 4115 10550
HAIL...1.00IN
WIND...60MPH
$$
MAZURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:47 PM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 23, 2:47 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 247 PM MDT MON JUN 23 2014 .SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY) ISSUED AT 245 PM MDT MON JUN 23 2014 DEEPER CUMULUS HAVE STARTED TO DEVELOP OVER THE PAST HOUR IN THE CONVERGENCE ALONG THE SOUTHERN LARAMIE RANGE...BUT SO FAR NOT A WHOLE LOT OF UPSCALE GROWTH AS THESE CELLS HAVE MOVED INTO THE PLAINS. DEW POINTS ARE CURRENTLY IN THE UPPER 40S TO MID 50S TO THE EAST OF THE LARAMIE RANGE. THE MODELS CONTINUE TO INDICATE AN ENVIRONMENT CONDUCIVE FOR SOME STRONG TO SEVERE STORMS IN AREAS NEAR THE COLORADO BORDER THROUGH THIS EVENING. SPC MESOANALYSIS SHOWS MLCAPES OF 1000-1250 J/KG STRETCHING ALONG INTERSTATE 80 OVER THE PLAINS COMBINED WITH 35-40 KT OF BULK SHEAR. THE HRRR MODEL HAS A LONE STORM MOVING EASTWARD ALONG THE COLORADO BORDER THROUGH THE LATE AFTN. SO VERY SIMILAR TO YESTERDAY...WE CONTINUE TO EXPECT A MARGINAL SEVERE THREAT OVER LARAMIE COUNTY AND EXTENDING EASTWARD INTO THE SOUTHERN PANHANDLE. KEPT A SLIGHT CHANCE OF TSTMS GOING THROUGH THE NIGHT WITH A WEAK SHORTWAVE MOVING OVERHEAD...WHICH IS CURRENTLY ACROSS SOUTHWESTERN WY. THE REMAINDER OF THE SHORT TERM WILL FEATURE GRADUALLY INCREASING TEMPS AND INSTABILITY. FLOW ALOFT IS STILL WEST TO NORTHWESTERLY ON TUES WITH THE MID LEVEL RIDGE AXIS TO THE WEST OF THE CWA. DEW POINTS INCH UP SLIGHTLY...SO CAPE VALUES WILL INCREASE OVER TODAY WITH THE GFS SHOWING AROUND 1500 J/KG ALONG INTERSTATE 80. INSTABILITY DROPS OFF TO 750 J/KG ACROSS CONVERSE/NIOBRARA COUNTIES AND INTO THE NORTHERN NEBRASKA PANHANDLE. BEST CHANCE OF SEVERE STORMS WILL LIKELY BE OVER AREAS TO THE SOUTH OF A WHEATLAND TO SCOTTSBLUFF LINE. TEMPS ON TUES WILL BE A COUPLE DEGREES WARMER THAN THIS AFTN. THE BEST POTENTIAL FOR MORE WIDESPREAD SEVERE STORMS IS STILL LOOKING LIKE WED. A SFC LOW DEVELOPS OVER NORTH-CENTRAL WY DURING THE AFTN AND WITH PERSISTENT SOUTHEAST WINDS...ADDITIONAL MOISTURE ADVECTION HAS OCCURRED OVER THE PLAINS. DEW POINTS BY WED AFTN ARE INTO THE UPPER 50S AND LOW 60S ALMOST EVERYWHERE TO THE EAST OF THE LARAMIE RANGE WITH CAPE VALUES OF 1500-2000. ALTHOUGH FLOW ALOFT WILL BE WEAKER THAN THE PRECEDING DAYS DUE TO THE PROXIMITY OF THE RIDGE AXIS...THERE IS STILL AROUND 40 KT OF DEEP LAYER SHEAR. ITS A BIT EARLY TO PINPOINT THE AREA OVER THE PLAINS THAN HAS THE BEST POTENTIAL FOR SEVERE STORMS...BUT IT WOULD SEEM TO BE OVER THE NORTHERN HALF...WHICH IS CLOSEST TO A WEAK SHORTWAVE THAN MOVES INTO WESTERN SOUTH DAKOTA DURING THE EVENING. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 225 PM MDT MON JUN 23 2014 MINOR MODEL DIFFERENCES NOTED IN THE MEDIUM RANGE PERIOD. WEAK UPPER RIDGE OVER THE PLAINS YIELDS TO A BROADER UPPER TROUGH BY THE WEEKEND. THE SOUTHWESTERLY FLOW ALOFT VEERS TO WESTERLY. SURFACE PATTERN WILL BE FAIRLY WEAK WITH A RIDGE WEST OF THE MOUNTAINS AND TROUGH ACROSS THE PLAINS. LOW LEVEL CONVERGENCE AND MOISTURE COMBINED WITH PASSING WEAK DISTURBANCES WILL KEEP WIDELY SCATTERED SHOWERS AND TSTORMS IN THE FORECAST THURSDAY THROUGH SATURDAY. SEVERE THREAT WILL BE MINIMAL GIVEN WEAK SHEAR...BUT CANNOT RULE OUT ISOLATED STRONG CONVECTION FOR THE PLAINS. UPPER TROUGH LIFTS NORTHEAST THROUGH THE NORTHERN GREAT PLAINS AND UPPER MIDWEST SUNDAY AND MONDAY WITH DRIER WEST-NORTHWEST FLOW PATTERN. TEMPERATURES WILL AVERAGE ABOVE SEASONAL NORMALS WITH HIGHS IN THE 80S FOR LOWER ELEVATIONS WITH 60S AND 70S FOR THE HIGH COUNTRY. LOWS WILL BE IN THE 40S AND 50S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING) ISSUED AT 1145 AM MDT MON JUN 23 2014 EXPECT ANOTHER ACTIVE AFTERNOON OF TSTORM ACTIVITY...WITH BEST CHANCES ALONG AND EAST OF THE LARAMIE RANGE. VFR CONDITIONS WILL PREVAIL WITH THE EXCEPTION OF MVFR INVOF TSTORMS. THERE IS A SLIGHT RISK FOR GUSTY OUTFLOW WINDS TO 50 KT...HAIL AND HEAVY RAIN FROM CHEYENNE TO SIDNEY. THE CONVECTION WILL LIKELY LINGER THROUGH 03Z IN SOUTHEAST WY AND 06Z FOR THE NEB PANHANDLE. WITH MOIST BOUNDARY LAYER AND LIGHT WINDS...THERE IS THE POTENTIAL FOR MVFR CONDITIONS ACROSS THE PLAINS. && .FIRE WEATHER... ISSUED AT 245 PM MDT MON JUN 23 2014 MINIMAL FIRE WEATHER CONCERNS THROUGH MIDWEEK. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH THURSDAY. THE COVERAGE WILL BE HIGHEST AND THE BEST CHANCE OF WETTING RAINS WILL EXIST TO THE EAST OF THE LARAMIE RANGE. TEMPERATURES WILL BEGIN TO INCREASE ON WEDNESDAY AND THURSDAY SUCH THAT MINIMUM AFTERNOON HUMIDITY VALUES WILL DROP TO AROUND 15 PERCENT WEST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...FINCH LONG TERM...JAMSKI AVIATION...JAMSKI FIRE WEATHER...FINCH
Hazardous weather outlook, Jun 23, 4:23 PM MDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 423 PM MDT MON JUN 23 2014 NEZ019>021-054-055-WYZ106>108-115>119-242230- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 423 PM MDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND GUSTY WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-095-096-WYZ101>105-109>114-242230- DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- 423 PM MDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTH CENTRAL WYOMING. .DAY ONE...TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON AND EVENING. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 23, 4:57 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 457 PM MDT MON JUN 23 2014 WYZ117-118-232345- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 457 PM MDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 545 PM MDT... AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF NATURAL FORT REST AREA...OR 14 MILES SOUTHWEST OF CHEYENNE...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHERN LARAMIE COUNTY. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 6. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4107 10469 4100 10478 4100 10514 4110 10505 TIME...MOT...LOC 2257Z 287DEG 11KT 4102 10498 HAMMER
Local storm report, Jun 23, 5:34 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 6 S CHEYENNE 41.06N 104.79W
06/23/2014 M0.50 INCH LARAMIE WY TRAINED SPOTTER
&&
MAZURLocal storm report, Jun 23, 5:37 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
537 PM MDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 10 SW CHEYENNE 41.04N 104.93W
06/23/2014 M0.25 INCH LARAMIE WY TRAINED SPOTTER
&&
MAZURLocal storm report, Jun 23, 5:38 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
538 PM MDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 4 SE CHEYENNE 41.10N 104.74W
06/23/2014 M0.25 INCH LARAMIE WY TRAINED SPOTTER
&&
MAZURLocal storm report, Jun 23, 5:57 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
557 PM MDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 8 SE CHEYENNE 41.06N 104.68W
06/23/2014 E0.25 INCH LARAMIE WY PUBLIC
PEA SIZE HAIL COVERED THE GROUND
&&
MAZURThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:30 PM MDT | Special Weather Statement | CYS | Laramie | 60 min |
| Jun 23, 6:57 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 48 min |
| Jun 23, 7:03 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 42 min |
| Jun 23, 7:50 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| Jun 23, 8:14 PM MDT | Special Weather Statement | CYS | Carbon | 46 min |
| Jun 23, 8:19 PM MDT | Special Weather Statement | CYS | 41 min | |
| Jun 24, 2:37 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jun 24, 3:09 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Jun 24, 3:13 PM MDT | Special Weather Statement | CYS | Platte | 47 min |
| Jun 24, 3:47 PM MDT | Special Weather Statement | CYS | Platte | 43 min |
| Jun 24, 4:05 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| Jun 24, 4:14 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
| Jun 24, 4:55 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Jun 24, 5:00 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| Jun 24, 5:45 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 27 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.